Thank you all for your continued walking with us and praying for us. Thank you Lord or answered prayers, for being so close, for helping us when we are at the end of ourselves.
A roller coaster it is. Thursday Theresa received her third dose of chemotherapy, Abraxane. The Herceptin and Perjeta receptor blockers cause Theresa to have some symptoms, mainly chest wall pain, but otherwise they are pretty well tolerated. It is the Abraxane, or non-selective chemotherapy that causes most of her symptoms. Theresa had been getting one third of the dose of Abraxane a week to limit the side effects, which were mainly gastrointestinal and flu like symptoms. Her previous treatment, 3 weeks ago, we thought she got the full dose of Abraxane, but that wasn’t the case. Thursday was her first time getting the full 3 week dose at once. As has been the case, the day of chemo and the next day she does pretty well and then on Saturday it really hits hard. Yesterday was the worst so far on this journey. The Abraxane lit up her nerves. A side effect of this group of medications is neuropathy and peripheral neuropathy, which is damage to the nerves. Initially it is a temporary effect but over time with repeated chemo doses, it can become permanent. Saturday her fingers and toes became tingly, then her lips, tip of tongue, and roof of her mouth did the same, as when the novocaine is beginning to wear off after going to the dentist. As the day progressed she then experienced electrical shocks through out her body, initially in the arms, then back and legs. On top of this her flu-like symptoms, body aches, abdominal cramping were magnified from the higher dose. Yesterday was a tough day, but the nights are always worse. Pain and illness are always better during the day, due to distraction, family, and biorhythms. At night everything is magnified, nothing to distract the mind and it is when sleep and rest should happen, but don’t. Every few seconds Theresa would get shocked through her body, no rest, wearing her down. Pain meds, tylenol, ibuprofen didn’t help. I ached for her last night, woke up a few times and prayed for her. This morning I laid with her and rubbed her head, kissed her face and prayed. At least the rubbing of her head soothed her and distracted her. I earnestly prayed during my quiet time for her today and also took her needs to the alter at church and others prayed with me. It is actually so very hard to watch your soulmate in pain, suffering, and have no way of relieving it. My heart is burdened so for her. I know she is going through all of this for us, for her family, for the promise of more time with us. It hurts so that she is doing this for me, so I don’t have to take care of the kids without her. To see the anxiety these side effects cause her, the fear they will be permanent, and the day-in/ day-out suffering she bares for us, weighs heavy on me. Oh how I wish I could carry at least some of this for her.
And God is good. Christ did such for us. He knows suffering intimately. He knows the anguish and our needs. He refreshed my soul this morning. He heard the groaning of my soul, He answered my prayers and took some of Theresa’s pain. This afternoon, she still hurts, but less so. She was able to get out of bed, sit down stairs with us, even eat a little and do some surfing on the net. (She finds window shopping for clothes and deals on-line relaxing, something God wired in her but not in me). This road is not easy, in fact it is the toughest journey I have ever been on. Yet in the anguish of soul, I can commune with our Maker and Lover of my soul, and He listens, He helps, He heals and renews my strength. What joy it is to walk this path not alone. Theresa and I were saying this morning, how painful this journey would be if walked alone, without another human soul connection and without our Father walking along side of us. Thank you Jesus for taking upon yourself our ultimate suffering for us and then sharing in our suffering now.
Continue to hold Theresa in your thoughts and prayers and thank you for walking with us.